What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 7, 4:53 PM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Sep 7, 4:53 PM MST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
453 PM MST Sat Sep 7 2019
.UPDATE...
Updated Aviation section.
&&
.SYNOPSIS...
Hot conditions will last for another day with highs approaching
110 degrees across the lower deserts. A low pressure trough will
then bring a significant cool down beginning Sunday through
Wednesday. Shower and thunderstorm chances will begin to increase
on Sunday. Better rain chances are then seen across much of
southern Arizona Sunday night through midweek as high temperatures
fall to below 100 degrees across the lower deserts. Hot and dry
conditions will return to the area by Thursday.
&&
.DISCUSSION...
Today's satellite and radar depicted a diagonal strip of mid and
upper clouds and mostly light showers and sprinkles extending from
S AZ northeastward into E-central AZ east of Phoenix through mid
afternoon. The latest 12Z sounding and VAD wind profile shows
mean westerly flow along with two warm layers just above H5 and H3
with the base of the saturated mid-level cloud layer near 575 mb.
Upper air data shows a swath of elevated H7-H5 RH associated with
the aforementioned clouds and showers and elevated BL dewpoints
all across S-central AZ. A weak upper level trough and disturbance
over SW AZ/SE CA was associated with a dry push of air moving in
from the west into the area as seen on the WV imagery. PW on the
moist side of the dry line ranged from 1.4 to 1.6 inches which
also coincided with a ridge of elevated CAPE/instability.
The latest HREF members are in fairly good agreement on
developing scattered to isolated thunderstorms in the high country
north, east, southeast and south of the valley this afternoon and
early evening. With abundant low level moisture and instability
still in place as the disturbance pushes east today, there is also
a slight chance of isolated flash flooding in the far peripheries
and extremities of the CWA such as parts of Gila county, S Pinal
and far SW Maricopa counties this afternoon and early evening. In
addition there is also a slight chance of blowing dust from the
south or southeast later this afternoon or evening. Otherwise
today will be the last day of excessive heat until at least late
next week before a the next upper level trough moves across the
area tomorrow and begins a four day cooling trend with highs only
reaching the mid to upper 90s on Monday through Wednesday.
Tomorrow's system will be rather dry however it will manage to
tap into plentiful N MX and desert SW moisture bringing another
chance of thunderstorms for tomorrow afternoon, especially for
the higher elevations to the east. However the better storm chances
begin Sunday night and will continue off and on into Wednesday,
including the Phoenix metro and lower deserts. Currently the NBM
and the European appear to be the most bullish models on QPF
amounts whereas the GFS-GEFS and NMM6KM appear to be less so. In
any case the best chances for storms currently appears to peak
Monday night and Tuesday morning ahead of a mid-week trough from
the west. The chances for significant rainfall amounts from
Phoenix eastward are currently fairly descent along with a chance
of localized flash flooding during the first half of the week.
&&
.PREVIOUS DISCUSSION...
Temperatures Monday through Wednesday will be below normal for the
first time since late July as highs drop to the middle to upper
90s. The high pressure ridge will begin rebuilding late next
week, eventually becoming centered over the Southwestern U.S. at
some point the following weekend. The increasing heights aloft and
drying conditions late next week will bring temperatures back to
around or even a few degrees above normal at some point late next
week.
&&
.AVIATION...Updated at 0010Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Thunderstorms near the the Yavapai/Maricopa County border have
produced some modest outflow winds moving southward into far
north/northeastern portions of the metro as of this writing.
However, they are encountering southwest and westerly winds and
will weaken as they move south/southwestward. TAF site most likely
to be affected is DVT and there may be a period of variable winds
as a result. Couldn't rule out a follow-on storm popping along
that gust front. If so, it would most likely be north of the 101
Freeway. That in turn could possibly produce renewed outflow that
could reach PHX. However, confidence in that scenario is too low
to reflect in the TAF. Storms currently over southeast AZ will
likely spread outflow across Pinal County and into portions of
Maricopa County (including metro Phoenix). Anticipate a late
evening wind shift as a result (most likely after 05Z) but with
modest speeds. There may another batch of weak showers toward
morning but confidence in them directly affecting any given TAF
site too low to insert VCSH. Next opportunity for deeper
convection will be Sunday afternoon. At this time, there are
indications of spotty weak thunderstorms being possible over the
metro but too early at this point to insert any PROB or VC in the
TAFs. Otherwise, expect southwest and west winds to redevelop in
the afternoon.
Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty southwest and west winds (frequent gusts to 25kts) can be
expected this evening before weakening. Anticipate restrengthening
of southwest and west winds Sunday afternoon. Thunderstorms
Sunday, if any, would we east of the Lower Colorado River Valley.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Tuesday through Saturday:
Isolated to scattered showers and thunderstorms including wetting
rains will continue each day on and off through Wednesday,
especially from the S-central lower deserts to the higher terrain
of east AZ . Max Ts will stay several degrees below seasonal
normals through Wednesday. Min RH will range from the teens out
west to above 30 percent in eastern areas through Wednesday before
drying to the teens in the lower deserts by Thursday. Excellent
overnight recovery on Tuesday night will gradually fall to fair in
western areas by Thursday night. Winds will be light to seasonably
breezy with the breeziest day expected Tuesday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Excessive Heat Warning until 8 PM MST this evening for AZZ534-
537-540>544-546-548>551.
CA...Wind Advisory until 7 AM PDT Sunday for CAZ562.
&&
DISCUSSION...Sawtelle
PREVIOUS DISCUSSION...Kuhlman
AVIATION...AJ
FIRE WEATHER...SawtelleIn the hours before
Special weather statement, Sep 7, 5:00 PM MST, 4 hours before
Special Weather Statement
National Weather Service Phoenix AZ
500 PM MST Sat Sep 7 2019
AZZ545-547-080045-
New River Mesa AZ-Rio Verde/Salt River AZ-
500 PM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA COUNTY UNTIL 545 PM
MST...
At 500 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Camp Creek, or 15 miles northeast of New River,
moving northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Horseshoe Reservoir and Seven Springs.
LAT...LON 3401 11176 3400 11172 3389 11190 3402 11203
TIME...MOT...LOC 0000Z 237DEG 36KT 3401 11187
Hirsch
Special weather statement, Sep 7, 5:50 PM MST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
550 PM MST Sat Sep 7 2019
AZZ556-563-080130-
Southeast Gila County AZ-Tonto Basin AZ-
550 PM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA COUNTY UNTIL 630 PM MST...
At 549 PM MST, Doppler radar was tracking a strong thunderstorm near
Tonto National Monument, or near Roosevelt, moving northeast at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Roosevelt and Roosevelt Estates.
This includes AZ Route 188 between mile markers 232 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Roosevelt Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3378 11057 3356 11103 3370 11116 3379 11112
3379 11110 3376 11099 3364 11092 3368 11084
3368 11080 3371 11073 3381 11066
TIME...MOT...LOC 0049Z 233DEG 22KT 3368 11103
HirschSpecial weather statement, Sep 7, 6:21 PM MST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
621 PM MST Sat Sep 7 2019
AZZ547-552-556>558-080200-
Tonto Basin AZ-Mazatzal Mountains AZ-Superior AZ-
Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
621 PM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA...MARICOPA AND PINAL
COUNTIES UNTIL 700 PM MST...
At 620 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles south of Apache Lake, or 12 miles northeast of Gold Canyon,
moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Apache Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Apache Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3334 11127 3349 11140 3370 11120 3350 11100
TIME...MOT...LOC 0120Z 234DEG 16KT 3346 11126
Hirsch
Special weather statement, Sep 7, 7:08 PM MST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
708 PM MST Sat Sep 7 2019
AZZ547-552-555>558-562-563-080315-
Southeast Gila County AZ-Tonto Basin AZ-Mazatzal Mountains AZ-
Apache Junction/Gold Canyon AZ-Globe/Miami AZ-Superior AZ-
Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
708 PM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA...MARICOPA AND PINAL
COUNTIES UNTIL 815 PM MST...
At 707 PM MST, Doppler radar was tracking scattered strong
thunderstorm near Tonto National Monument, or 8 miles east of
Roosevelt and near Apache Lake, moving northeast at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Superior, Roosevelt, Queen Valley, Superstition Mountains, Tonto
National Monument, Roosevelt Dam, Kings Ranch, Apache Lake, Boyce
Thompson Arboretum, Top-Of-The-World, Gold Camp and Roosevelt
Estates.
This includes the following highways...
US Highway 60 between mile markers 213 and 230, between mile markers
233 and 234, and between mile markers 266 and 297.
AZ Route 188 between mile markers 218 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Roosevelt or Apache Lakes, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3318 11126 3342 11148 3379 11110 3376 11099
3364 11092 3368 11084 3366 11078 3379 11068
3385 11056 3382 11050 3383 11038 3378 11033
TIME...MOT...LOC 0207Z 236DEG 8KT 3363 11100
HirschSpecial weather statement, Sep 7, 7:55 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
755 PM MST Sat Sep 7 2019
AZZ558-560-080345-
San Carlos AZ-Pinal/Superstition Mountains AZ-
755 PM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND PINAL COUNTIES UNTIL 845
PM MST...
At 755 PM MST, Doppler radar was tracking a strong thunderstorm near
San Carlos, or 21 miles east of Globe, moving south at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
San Carlos and Peridot.
This includes AZ Route 70 between mile markers 265 and 271.
LAT...LON 3319 11044 3320 11046 3318 11047 3319 11050
3314 11059 3331 11065 3336 11045 3330 11045
3329 11046 3320 11040
TIME...MOT...LOC 0255Z 339DEG 24KT 3328 11043
HirschSpecial weather statement, Sep 7, 8:21 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
821 PM MST Sat Sep 7 2019
AZZ558-560-562-563-080400-
Southeast Gila County AZ-San Carlos AZ-Globe/Miami AZ-
Pinal/Superstition Mountains AZ-
821 PM MST Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND PINAL COUNTIES UNTIL 900
PM MST...
At 821 PM MST, Doppler radar was tracking a strong thunderstorm near
Globe, moving west at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Globe, Miami, Central Heights-Midland City, Claypool,
Top-Of-The-World and Inspiration.
This includes the following highways...
US Highway 60 between mile markers 237 and 257.
AZ Route 70 between mile markers 253 and 256.
AZ Route 77 between mile markers 161 and 170.
LAT...LON 3344 11067 3323 11073 3326 11100 3350 11096
TIME...MOT...LOC 0321Z 102DEG 15KT 3334 11080
Hirsch